Heat, Camp
- When
- July 30, 1:35 AM CST to July 31, 11:59 PM CST
- Where
- Camp forecast zone
- Reported by
- AWOS
- Coordinates
- 32.973, -94.978 (the zone’s center; the record gives no point)
An upper ridge of high pressure built back southeastward from the Southern Plains across the Gulf Coast region during late July. Afternoon temperatures rose into the middle and upper 90s from July 30th through the 31st.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper ridge of high pressure built back southeastward from the Southern Plains across the Gulf Coast region during late July. Afternoon temperatures rose into the middle and upper 90s from July 30th through the 31st. Deep southerly moisture pooling resulted in minimal mixing of dewpoints, with attendant heat indices ranging from 105-109 degrees each afternoon across roughly the western half of East and Northeast Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 29, 11:01 PM CST, 2 hours 34 minutes earlier.
Area Forecast Discussion
National Weather Service Shreveport LA
1201 AM CDT Tue Jul 30 2024
...New AVIATION...
.UPDATE...
Issued at 1025 PM CDT Mon Jul 29 2024
No update is needed to the afternoon forecast package at this
time.
/44/
&&
.SHORT TERM...
(This evening through Tuesday Night)
Issued at 242 PM CDT Mon Jul 29 2024
For much of the remainder of the work week, upper level ridging
overhead will control the narrative uninterrupted, and that
narrative may be succinctly stated as: hot and quiet.
With little change in store in the temperature pattern, elected to
extend the current Heat Advisory through 01Z Wednesday, with further
extensions in time possible. It may yet become necessary to expand
the Advisory's coverage to include the remainder of our east Texas
and Oklahoma counties, but the latest apparent temperature grids do
not justify this expansion just yet. Elsewhere, heat indices will
reach or exceed 105 degrees during the afternoon tomorrow, with
minimal relief overnight with warm and muggy conditions continuing.
Specifically, tonight we look to fall into the mid to upper 70s
while skies gradually clear towards midnight before new cloud
cover develops by dawn. Highs tomorrow will again climb into the
mid to upper 90s under partly cloudy to mostly sunny skies,
followed by a near carbon copy of tonight's lows, dropping once
again into the mid to upper 70s by daybreak Wednesday.
/26/
&&
.LONG TERM...
(Wednesday through next Sunday)
Issued at 242 PM CDT Mon Jul 29 2024
While the upper level ridging may morph and reorganize itself a
bit as the week continues, Wednesday and Thursday look on track to
continue the rinse and repeat pattern which started the week,
with two more day of highs in the mid to upper 90s, lows in the
middle 70s, and no mentionable precip chances.
Friday may see this pattern begin to break, however, as the upper
level high gets absorbed into a larger dominant ridge setting up
over the Rockies, thus effecting a retrograde pattern lifting the
high north and west and opening the door to slight chances of
showers and storms across our southeasternmost parishes of central
Louisiana during the afternoon hours. This progression will
continue and amplify into the weekend, with afternoon SChc and
Chc PoPs increasing in coverage north and west towards the I-30
corridor Saturday and Sunday, likely continuing into next week.
Above average temperatures look to continue throughout the
extended forecast period, with mid to upper 90s for afternoon
highs, and lows in the mid to upper 70s continuing through the
weekend and into next week.
/26/
&&
.AVIATION...
(06Z TAFS)
Issued at 1158 PM CDT Mon Jul 29 2024
VFR conditions currently prevailing across all terminal locations
but this will be temporary as MVFR/IFR ceilings will likely
develop, moving north and east across our NE TX terminals and
perhaps the SHV/TXK terminal closer to sunrise. Any ceiling
restrictions early this morning will give way to VFR conditions by
late morning through the afternoon hours. Look for SSE to SSW
winds generally under 10kts through sunrise with winds increasing
slightly through the end of the TAF period. Some stronger gusts
will be possible today by late morning through the afternoon hours
mainly across our NE TX terminal locations.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 96 78 96 / 0 0 0 0
MLU 77 95 77 96 / 0 0 0 0
DEQ 75 95 74 94 / 0 0 0 0
TXK 78 96 78 97 / 0 0 0 0
ELD 76 95 75 96 / 0 0 0 0
TYR 78 94 77 95 / 0 0 0 0
GGG 77 94 76 95 / 0 0 0 0
LFK 75 93 74 94 / 0 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 8 PM CDT Tuesday for ARZ050-051-059>061-
070>073.
LA...Heat Advisory until 8 PM CDT Tuesday for LAZ001>006-010>014-
017>022.
OK...None.
TX...Heat Advisory until 8 PM CDT Tuesday for TXZ097-112-126-138-
150>153-165>167.
&&
SHORT TERM...44
LONG TERM....44
AVIATION...13Hazardous Weather Outlook National Weather Service Shreveport LA 258 PM CDT Mon Jul 29 2024 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112-126- 138-150>153-165>167-302000- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Bowie-Cass-Marion-Harrison-Rusk-Panola-Nacogdoches- Shelby-Angelina-San Augustine- 258 PM CDT Mon Jul 29 2024 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT TUESDAY... This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Hot and humid conditions continue across the region, supporting heat index values greater than 105 degrees. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Very hot, humid, and dry conditions will remain in place through Friday, as an upper level ridge of high pressure builds into the region. As a result, heat indices will climb to near or in excess of 100 degrees. The approach of a weak surface front next weekend may focus the potential for isolated to widely scattered showers and thunderstorms over the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OKZ077-TXZ096-108>111-124-125-136-137-149-302000- McCurtain-Red River-Franklin-Titus-Camp-Morris-Wood-Upshur-Smith- Gregg-Cherokee- 258 PM CDT Mon Jul 29 2024 This Hazardous Weather Outlook is for southeast Oklahoma and northeast Texas. .DAY ONE...This afternoon and tonight. Near normal temperatures expected this afternoon while heat indicies climb back into the triple digits. These should remain below advisory criteria. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Very hot, humid, and dry conditions will remain in place through Friday, as an upper level ridge of high pressure builds into the region. As a result, heat indices will climb to near or in excess of 100 degrees. The approach of a weak surface front next weekend may focus the potential for isolated to widely scattered showers and thunderstorms over the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The national radar mosaic for the moment the first event began.
10 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2024Every state in 2024This day in weather historyWarnings in Texas, July 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1205659, 1205661, 1205662, 1205663, 1205664, 1205666, 1205667, 1205668, 1205669, 1205670.